Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 65, NWS State College, PA

July 14, 2025Bedford County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 14, 2025, 1:29 PM EDT for Bedford County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2025, 1:29 PM EDT (17:29 UTC)
Expired
Jul 14, 2025, 3:41 PM EDT
In force
2 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Bedford County, PA

The radar

The State College radar (KCCX), 106 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

297 
WGUS51 KCTP 141729
FFWCTP
PAC009-142030-
/O.NEW.KCTP.FF.W.0065.250714T1729Z-250714T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
129 PM EDT Mon Jul 14 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Central Bedford County in south central Pennsylvania...

* Until 430 PM EDT.

* At 129 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bedford, Everett, St. Clairsville, Cessna, Schellsburg and Manns 
  Choice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4014 7862 4016 7848 4009 7831 4000 7834
      3999 7851 4000 7862 4002 7867 4003 7868

FLASH FLOOD...RADAR INDICATED

$$

Bauco
1 follow-up statement
949 
WGUS71 KCTP 141941
FFSCTP

Flash Flood Statement
National Weather Service State College PA
341 PM EDT Mon Jul 14 2025

PAC009-141951-
/O.CAN.KCTP.FF.W.0065.000000T0000Z-250714T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford PA-
341 PM EDT Mon Jul 14 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL BEDFORD COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT Tuesday for a 
portion of central Pennsylvania.

&&

LAT...LON 4014 7862 4016 7848 4009 7831 4000 7834
      3999 7851 4000 7862 4002 7867 4003 7868

$$

Bauco

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 11:40 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 14, 11:40 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service State College PA
1140 AM EDT Mon Jul 14 2025

.SYNOPSIS...
* Continued seasonably warm and humid for many days
* Afternoon and evening focused showers and thunderstorms are
  expected through the evening hours. Flooding possible almost
  anywhere.
* Tuesday still looks like the driest day of the next seven with
  a brief visit from high pressure.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
Earlier flooding rains over the eastern counties is still at
risk for continued and perhaps renewed/worsened flooding. See
hydro section for more.

Really good short wave trough rolling into wrn PA is already
helping to enhance lift over Central PA. A nearly-solid line of
new storms are firing along the Allegheny Front (Wopsy Mtn).
These are not moving at all. The rest of the area is clearing
out and heating/destabilization is occurring rapidly. Expect
widespread storms and all could have heavy rainfall. Expect the
passage of that short wave trough to (almost) end the SHRA/TSRA.
But, recent NAM run does still make some deep convection close
to midnight in the NE. Will be careful to not drop our guard too
soon there. Risk for SVR remains MRGL, but the continued
moistening of the column overhead will likely make it more
difficult for downdrafts to occur. Hail risk is nearly nil.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Short MBE vectors and relatively light flow (still only 20KT
deep shear over MDT) continue today, as the last many days, and
will keep the FF risk higher than normal. ERO bumped up into the
moderate category for our SErn third, with slight risk for good
portion of central mountains, then tapers to nil for the NW few
counties. The moisture and approach of a stronger longer- wave
trough will create widespread SHRA/TSRA in the aftn/evening,
mainly over the eastern half of the area. Posted another FF
Watch for Mon that runs through 04z for southeast portion of CWA,
as activity should persist there well into the evening. Though
potential for isolated downpours to cause localized water issues
for central mountains in the afternoon is also possible.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The cold front pulls slowly moves through the area Monday
evening into Tuesday morning, allowing for a brief period of no
precipitation across central Pennsylvania through the morning
hours on Tuesday. This will be short-lived, however, as the
front will move back in to the southern tier Tuesday afternoon
and trigger another round of showers and thunderstorms.

Large-scale pattern remains fairly consistent, allowing for
continued chances for diurnally driven showers and thunderstorms
across central Pennsylvania throughout much of the long-term
forecast period.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Approach of a deeper upper trough from the west is a good
signal that storms will form again midday Monday. Will just
mention after 16Z. Most of the storms will be SE of IPT-UNV-AOO
depending on timing of the trough axis, but a few are possible
to the NW of that area.

Outlook...

Tue-Wed...Mainly VFR. Isold-Sct PM TSRA poss, mainly south.

Thurs-Fri...Sct/Nmrs SHRA/TSRA.

&&

.HYDROLOGY...
The Flood Watch has been expanded to cover most of the CWA. Have
only left out the Allegheny Plateau and Laurels. But, current
(1130AM) storms along the Allegheny Front could put some water
down into the basins which run toward the OH River (W into
Cambria/Somerset Cos) The real hot spots for renewed/continued
flooding are in Lycoming/Sullivan/Columbia Cos, and various
points where the heavy rain fell over the last two days (Adams,
York, Bedford, Huntingdon, Lancaster. Current cell movements in
the east are helping to keep the risk just below warning limits
at this point, but additional storms are likely or absolute in
many places this aftn and evening. Most of the rain will be off
to the SE of UNV-IPT-AOO by sunset. But, there is a chc for
isolated storms in the (wet) NErn counties. No river forecast
points are yet in a worry for flooding, but the tribs to the
West Br and Mainstem Susq will be the most likely place to see
one or two river points go into caution or flood. The risk for
flooding goes away from all of our area after midnight (unless
any downstream points are still rising) with the rain ending in
the SE around/before then.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for PAZ012-018-019-025>028-
034>037-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo/RXR
LONG TERM...Bauco/NPB
AVIATION...Dangelo/RXR
HYDROLOGY...Dangelo/RXR
Hazardous weather outlook, Jul 14, 10:55 AM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1055 AM EDT Mon Jul 14 2025

PAZ004>006-010-011-151500-
Warren-McKean-Potter-Elk-Cameron-
1055 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible Thursday and Friday.
The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017-024-033-151500-
Clearfield-Cambria-Somerset-
1055 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight. The thunderstorms may also produce
very heavy rain that may lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible Thursday and Friday.
The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ049>053-151500-
Union-Snyder-Montour-Northumberland-Columbia-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible Tuesday and again
Thursday into Friday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056>059-063-151500-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

In addition, strong to severe thunderstorms with gusty winds are
possible this afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very heavy rainfall from thunderstorms may produce flash flooding
again Tuesday through Friday. In addition, heat index values will
approach 100 degrees on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ064>066-151500-
Adams-York-Lancaster-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

In addition, strong to severe thunderstorms with gusty winds are
possible this afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very heavy rainfall from thunderstorms may produce flash flooding
again Tuesday, Wednesday and Friday. In addition, heat index values
will approach 100 degrees on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ012-018-019-025>028-034-035-037-041-042-045-046-151500-
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible. The heavy rain may
lead to minor flooding Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jul 14, 8:12 AM EDT, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
812 AM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Flood            2 NNE Benton            41.22N 76.38W
07/14/2025                   Columbia           PA   Emergency Mngr

            Route 487 Closed near Benton. Time and
            location estimated.

&&

MMD
Local storm report, Jul 14, 9:32 AM EDT, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
932 AM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     Flood            1 ESE Muncy Valley      41.35N 76.58W
07/14/2025                   Sullivan           PA   911 Call Center

            US220 and PA42 flooded along Muncy Creek
            Water surrounding houses along the Creek.

0852 AM     Flood            3 NE Picture Rocks      41.31N 76.67W
07/14/2025                   Lycoming           PA   911 Call Center

            US220 flooded near x of Barto Hollow and
            Point Bethel Roads along Muncy Creek.

&&
Local storm report, Jul 14, 9:35 AM EDT, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
935 AM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     Flood            3 SE Eagles Mere        41.37N 76.55W
07/14/2025                   Sullivan           PA   911 Call Center

            Fairman Rd flooded near US220 x Shaffer Rd.

&&

MRS

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:25 PM EDTFlash Flood WarningCTPMcKean, Warren2 hr
Jul 13, 10:03 PM EDTFlash Flood WarningCTPLycoming, Sullivan5 hr
Jul 13, 11:21 PM EDTFlash Flood WarningCTPSullivan4 hr
Jul 14, 2:22 AM EDTFlood WatchCTPAdams, Bedford, Blair, Centre, Clinton, Columbia and 19 more17 hr
Jul 14, 3:25 AM EDTAreal Flood WarningCTPLycoming, Sullivan11 hr
Jul 14, 5:43 AM EDTAreal Flood WarningCTPLycoming8 hr
Jul 14, 8:09 AM EDTAreal Flood WarningCTPColumbia, Lycoming, Sullivan6 hr
Jul 14, 1:23 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Sullivan3 hr
Jul 14, 1:42 PM EDTFlash Flood WarningCTPClinton, Lycoming, Northumberland, Sullivan, Union3 hr
Jul 14, 2:20 PM EDTFlash Flood WarningCTPDauphin, Lancaster, Lebanon6 hr
Jul 14, 3:57 PM EDTFlash Flood WarningCTPLancaster, York3 hr
Jul 14, 4:24 PM EDTAreal Flood WarningCTPClinton, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more8 hr
Jul 14, 4:42 PM EDTFlash Flood WarningCTPDauphin, Lancaster, York3 hr
Jul 14, 5:36 PM EDTSevere Thunderstorm WarningCTPLancaster, York54 min
Jul 14, 6:42 PM EDTAreal Flood WarningCTPLancaster, York4 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.